Alert archive / California / High Wind Watches in 2008

High Wind Watch 13, NWS Las Vegas, NV

April 14, 2008San Bernardino County, California

NWS Las Vegas, NV issued this high wind watch at Apr 14, 2008, 3:21 AM PDT for San Bernardino County, California. It took effect at Apr 15, 2008, 8:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 14, 2008, 3:21 AM PDT (10:21 UTC)
In effect from
Apr 15, 2008, 8:00 AM PDT
Expired
Apr 14, 2008, 3:06 PM PDT
In force
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 141021
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
321 AM PDT MON APR 14 2008

CAZ519-141830-
/O.UPG.KVEF.WI.Y.0024.080414T2000Z-080415T0600Z/
/O.NEW.KVEF.HW.W.0009.080415T0000Z-080415T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
321 AM PDT MON APR 14 2008

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
TUESDAY. THIS UPGRADES AND REPLACES THE WIND ADVISORY ISSUED EARLIER.

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
THIS EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM
ACROSS THE REGION. ON THE EASTERN SLOPES OF THE SIERRA GUSTS
AROUND 70 MPH ARE POSSIBLE. SUSTAINED WINDS IN THE ADVISORY AREA
ARE EXPECTED TO INCREASE INTO THE 25 TO 35 MPH RANGE WITH GUSTS
BETWEEN 40 AND 45 MPH. 

MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS
MONDAY AFTERNOON AND EVENING IN THE ADVISORY AREA...ESPECIALLY
THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE
SUDDEN REDUCTION IN VISIBILITY AT TIMES.

$$

CAZ520>522-NVZ014-015-017-141830-
/O.CON.KVEF.WI.Y.0024.080414T2000Z-080415T0600Z/
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...
HIKO...ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY
321 AM PDT MON APR 14 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FROM THE OWENS VALLEY EASTWARD ACROSS MUCH
OF SOUTH CENTRAL NEVADA.

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
THIS EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM
ACROSS THE REGION. WINDS IN THE ADVISORY AREA ARE EXPECTED TO
INCREASE BY EARLY AFTERNOON WITH SUSTAINED WINDS IN THE 20 TO 35
MPH RANGE. WIND GUSTS BETWEEN 40 AND 45 MPH WILL BE TYPICAL MONDAY
AFTERNOON AND EVENING. 

MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS
MONDAY AFTERNOON AND EVENING IN THE ADVISORY AREA...ESPECIALLY
THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE
SUDDEN REDUCTION IN VISIBILITY AT TIMES.

$$

CAZ523-141830-
/O.NEW.KVEF.HW.A.0013.080415T1500Z-080416T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
321 AM PDT MON APR 14 2008

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. 

STRONG WEST WINDS WILL DEVELOP OVER THE WESTERN MOJAVE DESERT
TUESDAY IN ADVANCE OF A COLD FRONT MOVING THROUGH THE GREAT BASIN.
GUSTY SOUTHWEST WINDS ARE EXPECTED AS EARLY AS MONDAY AFTERNOON
BUT BY TUESDAY WINDS WILL BECOME WESTERLY AND INCREASE TO BETWEEN
30 AND 40 MPH WITH GUSTS APPROACHING 60 MPH.

$$
3 follow-up statements
000 
WWUS75 KVEF 141023
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
323 AM PDT MON APR 14 2008

CAZ519-141830-
/O.CON.KVEF.HW.W.0009.080415T0000Z-080415T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
323 AM PDT MON APR 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM PDT TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT TUESDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
THIS EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM
ACROSS THE REGION. ON THE EASTERN SLOPES OF THE SIERRA GUSTS
AROUND 70 MPH ARE POSSIBLE. 

MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS
MONDAY AFTERNOON AND EVENING IN THE ADVISORY AREA...ESPECIALLY
THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE
SUDDEN REDUCTION IN VISIBILITY AT TIMES.

$$

CAZ520>522-NVZ014-015-017-141830-
/O.CON.KVEF.WI.Y.0024.080414T2000Z-080415T0600Z/
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...
HIKO...ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY
323 AM PDT MON APR 14 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
THIS EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM
ACROSS THE REGION. WINDS IN THE ADVISORY AREA ARE EXPECTED TO
INCREASE BY EARLY AFTERNOON WITH SUSTAINED WINDS IN THE 20 TO
35 MPH RANGE. WIND GUSTS BETWEEN 40 AND 45 MPH WILL BE TYPICAL
MONDAY AFTERNOON AND EVENING.

MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS
MONDAY AFTERNOON AND EVENING IN THE ADVISORY AREA...ESPECIALLY
THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE
SUDDEN REDUCTION IN VISIBILITY AT TIMES.

$$

CAZ523-141830-
/O.CON.KVEF.HW.A.0013.080415T1500Z-080416T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
323 AM PDT MON APR 14 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

STRONG WEST WINDS WILL DEVELOP OVER THE WESTERN MOJAVE DESERT
TUESDAY IN ADVANCE OF A COLD FRONT MOVING THROUGH THE GREAT
BASIN. GUSTY SOUTHWEST WINDS ARE EXPECTED AS EARLY AS MONDAY
AFTERNOON BUT BY TUESDAY WINDS WILL BECOME WESTERLY AND INCREASE
TO BETWEEN 30 AND 40 MPH WITH GUSTS APPROACHING 60 MPH.

$$
000 
WWUS75 KVEF 141626
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
926 AM PDT MON APR 14 2008

CAZ519-150030-
/O.CON.KVEF.HW.W.0009.080415T0000Z-080415T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
926 AM PDT MON APR 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM PDT TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT TUESDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
THIS EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM
ACROSS THE REGION. ON THE EASTERN SLOPES OF THE SIERRA GUSTS
AROUND 70 MPH ARE POSSIBLE.

MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS
MONDAY AFTERNOON AND EVENING IN THE ADVISORY AREA...ESPECIALLY
THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE
SUDDEN REDUCTION IN VISIBILITY AT TIMES.

$$

CAZ520>522-NVZ014-015-017-150030-
/O.CON.KVEF.WI.Y.0024.080414T2000Z-080415T0600Z/
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...
HIKO...ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY
926 AM PDT MON APR 14 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
THIS EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM
ACROSS THE REGION. WINDS IN THE ADVISORY AREA ARE EXPECTED TO
INCREASE BY EARLY AFTERNOON WITH SUSTAINED WINDS IN THE 20 TO
35 MPH RANGE. WIND GUSTS BETWEEN 40 AND 45 MPH WILL BE TYPICAL
MONDAY AFTERNOON AND EVENING.

MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS
MONDAY AFTERNOON AND EVENING IN THE ADVISORY AREA...ESPECIALLY
THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE
SUDDEN REDUCTION IN VISIBILITY AT TIMES.

$$

CAZ523-150030-
/O.CON.KVEF.HW.A.0013.080415T1500Z-080416T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
926 AM PDT MON APR 14 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

STRONG WEST WINDS WILL DEVELOP OVER THE WESTERN MOJAVE DESERT
TUESDAY IN ADVANCE OF A COLD FRONT MOVING THROUGH THE GREAT
BASIN. GUSTY SOUTHWEST WINDS ARE EXPECTED AS EARLY AS MONDAY
AFTERNOON BUT BY TUESDAY WINDS WILL BECOME WESTERLY AND INCREASE
TO BETWEEN 30 AND 40 MPH WITH GUSTS APPROACHING 60 MPH.

$$
000 
WWUS75 KVEF 142206
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
306 PM PDT MON APR 14 2008

CAZ519-150630-
/O.EXT.KVEF.HW.W.0009.080415T0300Z-080415T1400Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
306 PM PDT MON APR 14 2008

...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
PDT TUESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 8 PM THIS EVENING TO
7 AM PDT TUESDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
THIS EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM
ACROSS THE REGION...WITH GUSTS UP TO 70 MPH POSSIBLE ACROSS THE
EASTERN SIERRA SLOPES.

MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS
IN THE ADVISORY AREA...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.
BLOWING SAND AND DUST MAY CAUSE SUDDEN REDUCTION IN VISIBILITY AT
TIMES.

$$

NVZ017-150630-
/O.NEW.KVEF.WI.Y.0025.080415T1400Z-080416T0300Z/
/O.CON.KVEF.WI.Y.0024.000000T0000Z-080415T0600Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
306 PM PDT MON APR 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM PDT TUESDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
THIS EVENING...RESULTING IN STRONG SOUTHWEST WINDS PERSISTING
THROUGH THE EVENING. A LULL IN THE WINDS IS EXPECTED
OVERNIGHT...BEFORE PICKING UP AGAIN TUESDAY MORNING. SUSTAINED
WINDS IN THE 20 TO 35 MPH RANGE...WITH GUSTS BETWEEN 40 AND 45 MPH
CAN BE EXPECTED.

MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS
IN THE ADVISORY AREA...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.
BLOWING SAND AND DUST MAY CAUSE SUDDEN REDUCTION IN VISIBILITY AT
TIMES.

$$

CAZ523-150630-
/O.UPG.KVEF.HW.A.0013.080415T1500Z-080416T0300Z/
/O.NEW.KVEF.WI.Y.0025.080415T1400Z-080416T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
306 PM PDT MON APR 14 2008

...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM PDT TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST WINDS WILL DEVELOP OVER THE WESTERN MOJAVE DESERT
TUESDAY IN ADVANCE OF A COLD FRONT MOVING THROUGH THE GREAT BASIN.
GUSTY SOUTHWEST WINDS ARE EXPECTED BETWEEN 30 TO 35 MPH WITH
GUSTS APPROACHING 50 MPH.

MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS
IN THE ADVISORY AREA...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.
BLOWING SAND AND DUST MAY CAUSE SUDDEN REDUCTION IN VISIBILITY AT
TIMES.

$$

AZZ001>003-036-CAZ524>527-NVZ016-020>022-150630-
/O.NEW.KVEF.WI.Y.0025.080415T1400Z-080416T0300Z/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...NEEDLES...KINGMAN...
GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS...
VALENTINE...WIKIEUP...BAKER...MOJAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
MESQUITE...OVERTON...MOAPA...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
306 PM PDT MON APR 14 2008 /306 PM MST MON APR 14 2008/

...WIND ADVISORY IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 8 PM PDT
/8 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 8 PM
PDT /8 PM MST/ TUESDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
THIS EVENING...RESULTING IN STRONG SOUTHWEST WINDS DEVELOPING
ACROSS THE REGION BY EARLY TUESDAY MORNING. SUSTAINED WINDS IN THE
20 TO 35 MPH RANGE...WITH GUSTS UP TO 50 MPH IS EXPECTED.

MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS
IN THE ADVISORY AREA...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.
BLOWING SAND AND DUST MAY CAUSE SUDDEN REDUCTION IN VISIBILITY AT
TIMES.

$$

NVZ018-019-150630-
/O.EXB.KVEF.WI.Y.0024.080415T0600Z-080416T0300Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
306 PM PDT MON APR 14 2008

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT
TUESDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
THIS EVENING...WHILE STRONG SOUTHWEST WINDS INCREASE AHEAD OF
THE SYSTEM. WINDS NEAR RIDGETOP WILL BE GUSTING UP TO 60 MPH BY
LATE EVENING. ALSO...THERE IS POTENTIAL FOR THESE WINDS TO TRAVEL
FURTHER DOWNSLOPE TO ELEVATIONS AS LOW AS RED ROCK CANYON BY
MIDNIGHT...PERSISTING THROUGH THE NIGHT.



$$

CAZ520>522-NVZ014-015-150600-
/O.CON.KVEF.WI.Y.0024.000000T0000Z-080415T0600Z/
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...
HIKO...ALAMO...RACHEL
306 PM PDT MON APR 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
THIS EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM
ACROSS THE REGION. WINDS IN THE ADVISORY AREA WILL REMAIN IN THE
20 TO 35 MPH RANGE WITH WIND GUSTS BETWEEN 40 AND 45 MPH.

MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS
MONDAY AFTERNOON AND EVENING IN THE ADVISORY AREA...ESPECIALLY
THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE
SUDDEN REDUCTION IN VISIBILITY AT TIMES.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 13, 3:20 PM PDT, 12 hours 1 minute earlier.

Area forecast discussion, Apr 13, 3:20 PM PDT, 12 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PDT SUN APR 13 2008

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC
NORTHWEST LATE MONDAY AND INTO THE CENTRAL ROCKIES BY WEDNESDAY.
THIS SYSTEM WILL BRING INCREASING SOUTHERLY WINDS TO THE AREA BY
MONDAY AFTERNOON WITH WINDY CONDITIONS THEN PERSISTING INTO TUESDAY.
TEMPERATURES WILL BE WELL ABOVE NORMAL MONDAY BUT GUSTY NORTH WINDS
BEHIND THE LOW PRESSURE SYSTEM WILL DROP TEMPERATURES TO WELL BELOW
NORMAL ON WEDNESDAY. MOISTURE IS VERY LIMITED WITH THIS STORM SYSTEM
AND PRECIPITATION IS NOT EXPECTED ACROSS THE SOUTHERN GREAT BASIN
AND MOHAVE DESERT.
&&

.SHORT TERM...UPPER RIDGE OVER THE AREA EARLY TONIGHT WILL BEGIN
TO SHIFT EAST OVERNIGHT AS A STRONG LOW PRESSURE SYSTEM APPROACHES
THE WEST COAST. THIS STORM SYSTEM WILL BRING INCREASING SOUTHERLY
WINDS TO THE AREA MONDAY AFTERNOON. EXPECT VERY WINDY CONDITIONS
TO DEVELOP BY EARLY AFTERNOON ACROSS THE NORTHERN HALF OF THE
FORECAST AREA AND ISSUED A WIND ADVISORY VALID FOR MONDAY
AFTERNOON THROUGH THE EVENING HOURS. GOOD MIXING AND ABUNDANT
SUNSHINE WILL LEAD TO TEMPERATURES WELL ABOVE NORMAL MONDAY. AS
THE TROUGH MOVES INTO NORTHERN NEVADA TUESDAY...BELT OF STRONGER
WINDS WILL SHIFT TO THE SOUTHERN HALF OF THE FORECAST AREA AND
LOOKS LIKE A WIND ADVISORY MAY BE NEEDED IN SEVERAL ZONES. WINDS
WILL BEGIN TO SHIFT TO A NORTHERLY DIRECTION LATE TUESDAY OR
TUESDAY EVENING ACROSS THE FAR NORTH WITH BRISK NORTHERLY WINDS
WORKING DOWN ACROSS MUCH OF THE AREA TUESDAY NIGHT. SOME COOLING
EXPECTED TUESDAY WITH THE TROUGH MOVING OVER THE AREA. MOISTURE IS
LIMITED WITH THIS TROUGH AND PRECIPITATION IS NOT EXPECTED IN OUR
FORECAST AREA THROUGH TUESDAY NIGHT.

.LONG TERM...BY 12Z WEDNESDAY TROUGH FORECAST TO BE MAINLY EAST OF
THE CWA WITH NORTH FLOW ALOFT/SURFACE REMAINING ACROSS THE AREA
THROUGH 00Z THURSDAY FOR CONTINUED BREEZY/WINDY CONDITIONS
ESPECIALLY OVER THE NORTH/SOUTH WIND PRONE AREAS. SHORT WAVE RIDGE
OVER THE AREA ON THURSDAY AHEAD OF NEXT STRONG SPRING SYSTEM WHICH
DROPS SOUTH ALONG THE WEST COAST BY 12Z SATURDAY. SIMILAR TO THE
SYSTEM DISCUSSED IN THE SHORT TERM THIS SYSTEM TO BRING BREEZY/WINDY
CONDITIONS TO MUCH OF THE AREA AND COOLER TEMPERATURES. HOWEVER MAIN
DYNAMICS TO REMAIN NORTH/EAST OF SOUTHERN NEVADA FOR OVERALL DRY
CONDITIONS THROUGH NEXT WEEKEND. BOTH EURO/GFS SIMILAR WITH THIS
SCENARIO THROUGH 12Z MON...WITH GFS SLIGHTLY DEEPER...SO  OVERALL
CONFIDENCE IS INCREASING. WINDS TO INCREASE ON SATURDAY AND LIKELY
CONTINUE INTO SUNDAY...ESPECIALLY THE SOUTHERN PORTION OF THE CWA.
WILL START THE PROCESS OFF WITH BREEZY FOR NOW IN THE GRIDS/ZONES
AND THEN TWEAK AS THE WEEK PROGRESSES. COLD AIR ADVECTION CONTINUING
ON WEDNESDAY TO DROP DAYTIME TEMPERATURES BELOW NORMAL THEN SLOW
WARMING EXPECTED INTO FRIDAY BEFORE COOLING ONCE AGAIN SATURDAY
AND SUNDAY WITH NEXT SYSTEM.
&&

.AVIATION...LIGHT AND VARIABLE WINDS TO CONTINUE THROUGH 15Z MONDAY
BEFORE SOUTHWEST WINDS INCREASE AHEAD OF A STORM MOVING ACROSS THE
AREA MONDAY NIGHT AND TUESDAY. SOUTHWEST WINDS 10-20KTS WITH GUSTS
TO 30KTS POSSIBLE BY 00Z TUESDAY. ALTHOUGH WINDS WILL DECREASE
TUESDAY NIGHT...LOOK FOR SOUTHWEST WINDS 15-25KT WITH GUSTS TO NEAR
45KTS POSSIBLE AFT 18Z TUESDAY. CLEAR SKIES TONIGHT TO GIVE WAY TO
INCREASED HIGH LEVEL MOISTURE ON MONDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...VARIABLE WINDS 10-20KTS ACROSS THE AREA TO GENERALLY
BECOME LIGHT AND VARIABLE AFTER 02Z THROUGH 18Z MONDAY. INCREASED
SOUTHWEST WINDS AFTER 18Z MONDAY AS STORM BEGINS TO MOVE INTO THE
AREA. MAIN PROBLEM WILL BE THE EAST SIDE OF THE SOUTHERN SIERRA
WHERE POSSIBLE MOUNTAIN WAVE ACTIVITY WILL BE SEEN AS WELL AS GUSTS
TO OVER 35KTS LIKELY IN THE OWENS VALLEY. ELSEWHERE INCREASE
SOUTHWEST FLOW TO CAUSE GUSTS TO OVER 30KTS. STRONGER SOUTHWEST
WINDS POSSIBLE TUESDAY AFTER 18Z...ESPECIALLY DAGGETT...MORMON
MESA...PEACH SPRING CORRIDORS. CLEAR SKIES TO GIVE WAY TO VARIABLE
HIGH LEVEL MOISTURE ON MONDAY.
&&

.FIRE WEATHER...DRY AND WINDY CONDITIONS EXPECTED TO DEVELOP
MONDAY AFTERNOON AS A STRONG LOW PRESSURE SYSTEM APPROACHES THE
WEST COAST. WIND GUSTS OVER 35 MPH EXPECTED ACROSS MUCH OF THE
AREA WITH LOW RELATIVE HUMIDITY. FUEL CONDITIONS ACROSS SOUTHERN
NEVADA AND NORTHWEST ARIZONA ARE SUCH THAT A RED FLAG WARNING IS
JUSTIFIED SO INCLUDED MOST OF SOUTHERN NEVADA AND MOHAVE COUNTY IN
ARIZONA IN A RED FLAG WARNING FOR MONDAY AFTERNOON AND EVENING.
EXPECT WINDS IN THE COLORADO RIVER ZONES TO REMAIN BELOW RED FLAG
CRITERIA SO DID NO INCLUDE THEM IN THE WARNING. THE BELT OF STRONG
WINDS WILL LIKELY SHIFT SOUTH A BIT TUESDAY WITH DRY AIR STILL IN
PLACE. A FIRE WEATHER WATCH OR RED FLAG WARNING MAY BE NEEDED
ACROSS CLARK AND MOHAVE COUNTIES FOR TUESDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 1 PM TO 11 PM PDT MONDAY FOR NVZ460>465.
     WIND ADVISORY FROM 1 PM TO 11 PM PDT MONDAY FOR NVZ014-015-017.
AZ...RED FLAG WARNING FROM 1 PM TO 11 PM MST MONDAY FOR AZZ102.
CA...WIND ADVISORY FROM 1 PM TO 11 PM PDT MONDAY FOR CAZ519>522.
&&

HARRISON/JENSEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 13, 3:33 PM PDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
333 PM PDT SUN APR 13 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-140700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
333 PM PDT SUN APR 13 2008 /333 PM MST SUN APR 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST LATE
MONDAY AND MONDAY EVENING. GUSTY SOUTHERLY WINDS WILL DEVELOP BY
MONDAY AFTERNOON...ESPECIALLY ACROSS THE NORTHERN PORTION OF THE
FORECAST AREA. A WIND ADVISORY IS IN EFFECT THERE FROM 1 PM UNTIL
11 PM MONDAY. DRY CONDITIONS WILL ACCOMPANY THE GUSTY WINDS AND A
RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF SOUTHERN NEVADA AND
NORTHWEST ARIZONA.

AREAS OF GUSTY WINDS ARE EXPECTED TUESDAY AND WEDNESDAY AS THE
STORM SYSTEM MOVES ACROSS NORTHERN NEVADA AND INTO THE CENTRAL
ROCKIES. MUCH COOLER TEMPERATURES ARE EXPECTED BY WEDNESDAY BEHIND
THE STORM SYSTEM AS NORTHERLY WINDS DEVELOP.

HIGH PRESSURE WILL BRING ANOTHER WARMING TREND FOR THURSDAY AND
FRIDAY BUT IT LOOKS LIKE ANOTHER STRONG STORM SYSTEM WILL MOVE
INTO THE PACIFIC NORTHWEST SATURDAY RESULTING IN ANOTHER ROUND OF
BREEZY TO WINDY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED BUT WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:21 AM PDTHigh Wind WarningVEFInyo24 hr
Apr 14, 3:53 AM PDTFire Weather WatchVEFSan Bernardino11 hr
Apr 14, 3:05 PM PDTRed Flag WarningVEFSan Bernardino29 hr
Apr 14, 3:06 PM PDTWind AdvisoryVEFSan Bernardino29 hr

Nearby

High Wind Watches in California, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.